# SDR CA080708010

- Difficulty date: July 8, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 6,256 hours
- Engine: Lyc IO360L2A
- System (JASC): 3452 · ATC Transponder System
- Part: Transponder
- Condition: Intermittent
- Location: Atc
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MODE C ALTITUDE REPORTING INTERMITTENTLY REPORTS FALSE ALTITUDES. VISUAL INSP FOUND A CHAFED MODE C A1 CODE WIRE IN THE ALTITUDE ENCODER WIRING. WIRE WAS CHAFFING (DUE TO VIBRATION) ON THE THROTTLE CABLE DIRECTLY BEHIND THE CENTER RADIO PANEL. WIRE WAS REPAIRED AND CHAFE PROTECTION WAS ADDED TO THE WIRE HARNESS. MODE C DATA INTEGRATION CHECK WAS PERFORMED IAW CARS STD 571 APPENDIX F, ITEM K.
